Your browser doesn't support javascript.
loading
5-Aminosalicylic Acid-induced Myocarditis in a Patient with Atypical Ulcerative Colitis / 대한소화기학회지
The Korean Journal of Gastroenterology ; : 31-34, 2022.
Article in English | WPRIM | ID: wpr-918971
ABSTRACT
5-aminosalicylic acid (5-ASA) is used widely to treat ulcerative colitis. The common side effects of 5-ASA include nausea, vomiting, abdominal pain, headache, and skin rash. 5-ASA-induced myocarditis is a rare side effect, and few cases have been reported. 5-ASA-induced myocarditis usually occurs within 2-4 weeks of drug use and causes chest pain and dyspnea. This paper reports 5-ASA-induced myocarditis in a 31-year-old male patient who took 5-ASA for 20 days prior. The patient was hospitalized with dyspnea that worsened when lying down, with chest pain radiating to the left neck, fever, and vomiting. Myocarditis was suspected. The work-up included electrocardiogram, transthoracic echocardiogram, cardiac MRI, and laboratory investigations. The patient’s signs and symptoms improved within a few days after withdrawing 5-ASA. This case shows that an evaluation including the possibility of myocarditis should be performed when patients with ulcerative colitis receiving 5-ASA present with cardiac problems, such as dyspnea and chest pain.
Full text: Available Index: WPRIM (Western Pacific) Language: English Journal: The Korean Journal of Gastroenterology Year: 2022 Type: Article

Similar

MEDLINE

...
LILACS

LIS

Full text: Available Index: WPRIM (Western Pacific) Language: English Journal: The Korean Journal of Gastroenterology Year: 2022 Type: Article